MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Event or Problem Description
It was reported that the centrimag flow probe intermittently not recognized by the centrimag console which showed dashes.It also intermittently showed flow when there was no flow.
 
Event or Problem Description
The event did not happen while on a patient.The faulty censor was discovered as the customer was spinning a circuit to get ready to cannulate a new patient.After it was switched out it was sent to the sites bio-med engineer for evaluation who determined the censor was faulty.There was no record of what console the flow probe had come off of.Log files were not available.
 
Additional Manufacturer Narrative
B5: additional information.H10 - related report numbers.No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Additional Manufacturer Narrative
Section d5; operator of device corrected.Manufacturer's investigation conclusion: the centrimag console was evaluated due to the reported event of the centrimag flow probe intermittently not being recognized by the console, and showing flow when there is no flow.The centrimag console was not returned for analysis.Available information indicates that the issue was isolated to the flow probe, and that the issue resolved upon replacing the flow probe.The centrimag console was not correlated to the root cause of the reported event.The serial number of the console was not provided.The 2nd generation centrimag system operating manual provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21118110
Report Number3003306248-2025-00004
Device Sequence Number8842482
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/18/2025
03/07/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/05/2025
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown